Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 129, NWS Atlanta, GA

May 6, 2013Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at May 6, 2013, 11:12 AM EDT for Gwinnett County, Georgia. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 6, 2013, 11:12 AM EDT (15:12 UTC)
Expired
May 6, 2013, 2:23 PM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.94 ft at May 5, 2013, 7:00 PM EDT.

actionminormoderate51005/0605/07
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WGUS42 KFFC 061512
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 AM EDT MON MAY 6 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC115-070512-
/O.NEW.KFFC.FL.W.0128.130506T1512Z-000000T0000Z/
/HMMG1.1.ER.000000T0000Z.130506T1100Z.000000T0000Z.UU/
1112 AM EDT MON MAY 6 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE COOSA RIVER NEAR PLANT HAMMOND.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 700 AM MONDAY THE STAGE WAS 572.8 FEET...AND RISING. 
* FLOOD STAGE IS 570 FEET. 
* MODERATE FLOODING IS FORECAST.
* AT 573.0 FEET...MODERATE FLOODING BEGINS AND EXPANDS FURTHER INTO 
  THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE PARKING LOT NEAR
  THE INTAKES BEHIND THE PLANT BEGINS TO FLOOD.

$$

GAC135-070120-
/O.NEW.KFFC.FL.W.0129.130506T1512Z-130507T0120Z/
/SWEG1.1.ER.130506T1402Z.130506T1800Z.130506T1920Z.NO/
1112 AM EDT MON MAY 6 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SUWANEE CREEK NEAR SUWANEE.
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 1100 AM MONDAY THE STAGE WAS 8.1 FEET...AND RISING SLOWLY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 8 FEET. 
* AT 8 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS ALONG 
  THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT U S HIGHWAY 23 
  OR BUFORD HIGHWAY. PORTIONS OF THE SUWANEE CREEK PARK OFF OF 
  SUWANEE CREEK TRAIL BEGIN TO FLOOD TO MARTIN FARM ROAD. THIS WILL 
  ALSO INCLUDE AREAS BEHIND THE SUWANEE ELEMENTARY SCHOOL AND THE 
  GEORGE PIERCE PARK.

$$
1 follow-up statement
034 
WGUS82 KFFC 061823
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT MON MAY 6 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND
  HEARD COUNTIES

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY

  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES

  FLINT RIVER NEAR WOOLSEY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES

  SOUTH RIVER NEAR SNAPPING SHOALS AFFECTING BUTTS...HENRY AND 
  NEWTON COUNTIES

 
GAC063-113-255-061923-
/O.CAN.KFFC.FL.W.0114.000000T0000Z-130506T2158Z/
/LOVG1.1.ER.130505T1746Z.130506T0245Z.130506T1517Z.NO/
223 PM EDT MON MAY 6 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE FLINT RIVER NEAR LOVEJOY.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 145 PM MONDAY THE STAGE WAS 11.5 FEET...AND FALLING.
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

$$

GAC063-113-255-061923-
/O.CAN.KFFC.FL.W.0123.000000T0000Z-130506T1823Z/
/WSEG1.1.ER.130506T0345Z.130506T1000Z.130506T1607Z.UU/
223 PM EDT MON MAY 6 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE FLINT RIVER NEAR WOOLSEY.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 145 PM MONDAY THE STAGE WAS 47.8 FEET...AND FALLING.
* FLOOD STAGE IS 48 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

$$

GAC045-077-149-061923-
/O.CAN.KFFC.FL.W.0110.000000T0000Z-130506T2212Z/
/WHTG1.1.ER.130505T1639Z.130506T0545Z.130506T1635Z.NO/
223 PM EDT MON MAY 6 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CHATTAHOOCHEE RIVER NEAR WHITESBURG.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 145 PM MONDAY THE STAGE WAS 14.9 FEET...AND FALLING.
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

$$

GAC135-061923-
/O.CAN.KFFC.FL.W.0129.000000T0000Z-130507T0120Z/
/SWEG1.1.ER.130506T1402Z.130506T1515Z.130506T1646Z.NO/
223 PM EDT MON MAY 6 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SUWANEE CREEK NEAR SUWANEE.
* THIS TAKES AFFECT IMMEDIATELY.
* UNTIL THIS EVENING. 
* AT 145 PM MONDAY THE STAGE WAS 7.9 FEET...AND FALLING.
* FLOOD STAGE IS 8 FEET. 
* THE CREEK WILL CONTINUE TO FALL.

$$

GAC035-151-217-061853-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-130506T1823Z/
/SPGG1.1.ER.130505T1330Z.130506T0045Z.130506T1625Z.UU/
223 PM EDT MON MAY 6 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH RIVER NEAR SNAPPING SHOALS.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 145 PM MONDAY THE STAGE WAS 11.7 FEET...AND FALLING.
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 6, 7:34 AM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 6, 7:34 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 AM EDT MON MAY 6 2013

.SHORT TERM /TODAY THROUGH TUESDAY/...
/ISSUED AT 447 AM EDT MON MAY 6 2013/
LATEST SATELLITE IMAGERY SHOWS THE INFAMOUS CUT OFF UPPER LOW
SPINNING AWAY OVER NORTH GA WHERE MODELS AGREE IT...AND THE
ASSOCIATED SURFACE LOW...MEANDER THROUGH THIS EVENING BEFORE
BEGINNING A DRIFT EASTWARD AND INTO THE CAROLINAS BY TUESDAY
AFTERNOON. THE MAIN CONCERN IS POTENTIAL FOR ANOTHER 1.0 TO 1.5
INCHES OF RAINFALL THROUGH TUESDAY...WITH THE MAJORITY OF THESE
RAINFALL AMOUNTS FALLING OVER NW GA AND THROUGH THIS EVENING WITH
HELP FROM DAYTIME HEATING. THIS SLOW MOVEMENT...AND POTENTIAL
CONTINUOUS TRAINING OF LIGHT TO MODERATE RAIN SHOWERS OVER AN
ALREADY SATURATED NW GA HAS WARRANTED REDEFINING THE FLOOD WATCH FOR
NW GA ONLY AND CONTINUING THE WATCH THROUGH 8 PM THIS EVENING. SEE
THE LATEST FLOOD WATCH STATEMENT FOR FURTHER DETAILS.

AS FOR THUNDER... THE COLD CORE LOW COUPLED WITH MODEST SURFACE
INSTABILITIES DURING DAYTIME HEATING WILL ALSO WARRANT THE MENTION
OF ISOLATED THUNDERSTORMS... MAINLY OVER NORTH AND WEST CENTRAL
GA TODAY WHERE THE MORE FAVORABLE DIFFLUENT FLOW WILL BE FOCUSED...
THEN MAINLY NE GA TUESDAY AFTERNOON AS THE MORE FAVORABLE DYNAMICS
SHIFT EASTWARD. ALONG WITH ISOLATED THUNDER WILL COME THE POTENTIAL
FOR GUSTY WINDS AND SMALL HAIL OR GRAUPEL CONSIDERING HOW COLD THE
MID AND UPPER LEVELS ARE WITH THIS LOW PRESSURE SYSTEM. THE THUNDER
AND HAIL THREAT WILL GREATLY DIMINISH BY 9-10 PM EACH EVENING.

AS FOR TEMPS... CLOUDS AND INVADING SHOWERS FROM THE WEST WILL HOLD
DAYTIME HIGHS OVER MUCH OF NORTH GA IN THE UPPER 50S TO LOWER 60S...
WHILE HIGHS FURTHER SOUTH WILL CLIMB INTO THE UPPER 60S TO LOWER 70S
WITH AMPLE CLOUD BREAKS EXPECTED THERE. THEN AS THE COLD FRONT
GRADUALLY PUSHES ACROSS NORTH AND INTO CENTRAL GA TONIGHT... EXPECT
LOWS TO DIP INTO THE 40S NORTH AND 50S FURTHER SOUTH. HIGHS ON
TUESDAY WILL REBOUND TOWARD MORE NORMAL NUMBERS BEHIND THE DEPARTING
UPPER LOW.

39

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED AT 447 AM EDT MON MAY 6 2013/
PESKY UPPER LOW LOOKS TO FINALLY EXIT THE REGION BY EARLY
WEDNESDAY AS IT TRACKS NORTHEASTWARD ALONG THE U.S. EAST COAST.
ISOLATED SHOWERS ARE POSSIBLE ACROSS FAR NORTH GEORGIA WEDNESDAY
AND THURSDAY AHEAD OF THE NEXT SYSTEM...WHILE THE REMAINDER OF THE
CWA ENJOYS A BRIEF REPRIEVE. EXTENDED MODEL SOLUTIONS DIFFER
TOWARD THE LATTER HALF OF THE WEEK...WITH THE COMBINATION OF DEEP
SOUTHERLY FLOW ENHANCING MOISTURE ACROSS THE STATE AND A SERIES OF
UPPER LEVEL DISTURBANCES BRINGING SHOWERS AND THUNDERSTORMS BACK
TO THE REGION. SLIGHT CHANCE TO LOW END CHANCE POPS FRIDAY
INCREASE TO GOOD CHANCE SATURDAY AS COLD FRONT PUSHES THROUGH THE
STATE. ALTHOUGH HAVE OPTED TO CONTINUE MENTION OF ISOLATED THUNDER
THROUGH THE WEEKEND...BEST INSTABILITY LOOKS TO BE ASSOCIATED WITH
THE FRONT. ECMWF SIGNIFICANTLY FASTER WITH THIS FEATURE THAN THE
GFS...WITH HIGHEST RAIN CHANGES LARGELY EAST AND SOUTH OF THE CWA
BY LATE SATURDAY RATHER THAN THE SUNDAY EVENING SOLUTION OF THE
GFS. HAVE OPTED TO GO WITH A BLEND ON TIMING BETWEEN THE MODELS.

TEMPERATURES SHOULD GENERALLY BE NEAR NORMAL FOR MUCH OF THE
WEEK...WITH WARMING TREND FRIDAY THROUGH THE WEEKEND AS A RESULT
OF THE SOUTHERLY FLOW ACROSS THE STATE.

31

&&

.AVIATION...
12Z UPDATE...
AN UPPER LOW WILL CONTINUE TO SPIN OVER NORTH GA WITH AREAS OF
-SHRA/SHRA SPREADING INTO NW AND WEST CENTRAL GA THIS MORNING.
EXPECT -SHRA TO SPREAD INTO THE ATLANTA TAF SITES BY 16-18Z... WITH
A TEMPO THREAT OF -TSRA 18-22Z WITH DAYTIME HEATING. MODELS AGREE
CIGS IMPROVE TO VFR BY 15-16Z BUT COULD LOWER TO MVFR WITH PRECIP.
EXPECT IFR CIGS TO DEVELOP BY 05-06Z TONIGHT AND PERSIST UNTIL
14-15Z TUE. SW WINDS AROUND 6-8KTS WILL PREVAIL TODAY... THEN VEER
WEST BY MID EVENING...THEN NW BY 08-10Z TONIGHT.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON TIMING OF PRECIP AND WINDS SHIFTING NW.
HIGH ON ALL OTHER ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  49  70  50 /  50  50  40  10
ATLANTA         63  50  69  54 /  80  80  20  10
BLAIRSVILLE     57  45  66  49 /  80  60  40  20
CARTERSVILLE    60  48  69  50 / 100  80  20  10
COLUMBUS        68  53  73  53 /  60  60  20  10
GAINESVILLE     62  49  67  52 /  80  70  30  20
MACON           68  50  72  49 /  50  50  30  10
ROME            62  47  69  49 / 100  80  20  10
PEACHTREE CITY  64  45  70  48 /  80  80  20  10
VIDALIA         71  53  75  54 /  20  40  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...
HARALSON...MURRAY...PAULDING...POLK...WALKER...WHITFIELD.

&&

SHORT TERM...39
LONG TERM....31
AVIATION...39
Hazardous weather outlook, May 6, 5:01 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EDT MON MAY 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
501 AM EDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ADDITIONAL RAINFALL EXPECTED TO CONTINUE FLOODING ISSUES...

GROUNDS ARE WELL SATURATED FROM 2 TO 4 INCHES OF RAINFALL THAT FELL
ACROSS NORTH AND EASTERN GEORGIA OVER THE WEEKEND. FLOODING ALONG
SEVERAL STREAMS AND RIVERS ACROSS NORTH GEORGIA CONTINUES...AND
ADDITIONAL RAINFALL OF 0.5 TO 1.0 INCHES TODAY WILL KEEP WATER
LEVELS HIGH. MINOR FLOODING IS EXPECTED TO CONTINUE...ESPECIALLY
ACROSS NORTH AND ESPECIALLY NORTHWEST GEORGIA. A FLOOD WATCH
REMAINS IN EFFECT THROUGH THIS EVENING FOR AREAS ALONG AND
NORTHWEST OF A LINE FROM CARROLLTON TO CARTERSVILLE TO CHATSWORTH.

AS THE LOW PRESSURE MOVES ACROSS THE STATE...COLD TEMPERATURE
ALOFT COMBINED WITH MODEST INSTABILITIES WILL SUPPORT ISOLATED
THUNDERSTORMS OVER NORTH AND WEST CENTRAL GEORGIA DURING DAYTIME
HEATING. SMALL HAIL OR GRAUPEL AND GUSTY WINDS CAN BE EXPECTED IN
THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

RAIN IS EXPECTED TO CONTINUE TUESDAY AS THE LOW PRESSURE SYSTEM
BEGINS TO MOVE OVER THE CAROLINAS. AN ADDITIONAL 0.25 TO 0.75
INCHES OF RAINFALL IS POSSIBLE ACROSS NORTH GEORGIA.

A CHANCE OF THUNDERSTORMS IS EXPECTED FRIDAY THROUGH SUNDAY AS
ANOTHER FRONTAL SYSTEM APPROACHES FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:16 PM EDTRiver Flood WarningFFCFloyd6 days
May 5, 11:59 PM EDTRiver Flood WarningFFCBarrow, Jackson18 hr
May 6, 12:08 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding14 hr
May 6, 12:51 AM EDTRiver Flood WarningFFCDeKalb, Rockdale6 hr
May 6, 4:30 AM EDTRiver Flood WarningFFCWashington, Wilkinson17 hr
May 6, 7:51 AM EDTRiver Flood WarningFFCGordon, Murray, Whitfield4 days
May 6, 7:55 AM EDTRiver Flood WarningFFCFayette, Spalding33 hr
May 6, 11:12 AM EDTRiver Flood WarningFFCFloyd7 days
May 6, 3:11 PM EDTRiver Flood WarningFFCWashington12 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.